After 20 cases of ketoacidosis, Invokana is still on the market.
A few months ago (on May15th 2015 to be exact) the FDA warned that an new type of diabetes Type 2 drug; known as a SGLT2 inhibitor, sold under the name Invokana may be causing ketoacidosis in users.
Ketoacidosis is a liver disease which occurs when a patient gets too much acid in the blood. The most common symptoms of ketoacidosis include, nausea, vomiting, acute breathing difficulties, fuzziness in the brain or confusion, abdominal cramps and feeling unusually tired.
So far, the FDA said it received about 20 cases of ketoacidosis and all of these patients had to go to the hospital for treatment of the condition. Most patients took the drug for about 2 weeks before symptoms showed up.
What is amazing however is the fact that at the time of this writing (7 months later) no recall has been issued for this drug. There is a growing number of attorney websites looking for patients who have suffered after using Invokana. It is still unclear what is going to happen in the long run, but there is certainly cause for concern if you’ve used this drug.
On another note:
ᔥBy Maureen Salamon